Stretched shadings and a Banach measure that is not scale-invariant

Volume 209 / 2010

Richard D. Mabry Fundamenta Mathematicae 209 (2010), 95-113 MSC: Primary 28A12; Secondary 28A05. DOI: 10.4064/fm209-2-1


It is shown that if $A\subset\mathbb R$ has the same constant shade with respect to all Banach measures, then the same is true of any similarity transformation of $A$ and the shade is not changed by the transformation. On the other hand, if $A\subset\mathbb R$ has constant $\mu$-shade with respect to some fixed Banach measure $\mu$, then the same need not be true of a similarity transformation of $A$ with respect to $\mu$. But even if it is, the $\mu$-shade might be changed by the transformation. To prove such a $\mu$ exists, a Hamel basis with some weak closure properties with respect to multiplication is used to construct sets with some convenient scaling properties. The notion of shade-almost invariance is introduced, aiding in the construction of a variety of Banach measures, in particular, one that is not scale-invariant.


  • Richard D. MabryDepartment of Mathematics
    Louisiana State University in Shreveport
    Shreveport, LA 71115-2399, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image